Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
165 Doctors are Online

Taking BP medicines along with glycomet. Prescribed janumet. Reduced weight. Adverse effects of janumet?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 1986
Answered : 2094 Questions
Apart from taking bp meds my wife aged 62 was taking glycomet sr 1gram 1-0-1
and gp1 at night. As her weight went upto 99kg from 92 and hba1c was 7.5
another doctor put her on janumet 50/1000 1-0-1 instead of glycomet and gp1. New drug reduced her weight to 89kg over 4 months and also her b.g. to normal levels. But she felt very weak,tired with loss of appetite. I came across lot of adverse reports on janumet side effects in internet. I request your opinion whether my wife can take janumet over long time along with bp drugs arbitel am amlong and nebcard
Posted Sat, 6 Jul 2013 in Diabetes
Answered by Dr. Akhilesh Dubey 2 hours later

Thanks for sharing your concerns,
I have gone through all the details provided by you, she is Diabetic Type II, Hypertension and Overweight following are my comments.

1) She can continue the new drug which is combination of Metformin and Sitagliptin anti diabetic drug of the dipeptidyl peptidase-4 (DPP-4) inhibitor class.

2) I am glad that her blood glucose is under control and she has reduced some weight also; please take care of diet and some exercise like walking if possible. Please continue at least 5 times a week.

3) The side effects of Sitagliptin are nausea, cold like symptoms and effects on pancreas, we need to monitor the patient they are rare.
4) Her weakness and tiredness could be due to decreased intake and addition of vitamins like B12 will help.

5) Nebivolol and Telmisartan increase Potassium level so monitor serum potassium level.

6) Please check her Fasting blood sugar and postprandial blood sugar every month and HbA1c every three months.

Hope this helps, if you have any more doubt please let me know I will be happy to help.

Dr.Akhilesh Dubey M.D.
Above answer was peer-reviewed by
Follow-up: Taking BP medicines along with glycomet. Prescribed janumet. Reduced weight. Adverse effects of janumet? 5 hours later
In addition to drugs already mentioned, she is also taking thiazide12.5 and ecosprin av75/10 which I forgot to mention. I hope these medicines can also be taken along with janumet
Answered by Dr. Akhilesh Dubey 17 minutes later
Thanks for your follow up,
The drugs which you have mentioned are commonly used.
You can take Atorvastatin and aspirin safely.

Hydrochlorothiazide decreases effects of Sitagliptin and Metformin by antagonism.

If hydrochlorothiazide is not absolutely necessary it may be stopped after consulting your physician.
Hope I am able to address all your concerns; I will be available for clarification if any.
In case there is nothing please accept the answer and rate my answer with good review before closing the discussion.

Dr.Akhilesh Dubey M.D.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Diabetologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor